Alert archive / Tennessee / River Flood Advisories in 2012
River Flood Advisory 6, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Sep 17, 2012, 7:58 PM CDT for Bedford County, Tennessee. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2012, 7:58 PM CDT (00:58 UTC)
- Expired
- Sep 18, 2012, 7:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Nashville, TN
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wartrace Creek at Wartrace (WRTT1).
- Action stage
- 9 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
659 WGUS84 KOHX 180058 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 758 PM CDT MON SEP 17 2012 ...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN MIDDLE TENNESSEE... WARTRACE CREEK NEAR WARTRACE AFFECTING BEDFORD COUNTY . HEAVY RAINFALL OVER A PERIOD LASTING SEVERAL HOURS HAS CAUSED WARTRACE CREEK TO RISE ABOVE ACTION STAGE. THE CREEK IS EXPECTED TO CREST BELOW FLOOD STAGE AND FALL BELOW ACTION STAGE BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC003-180600- /O.NEW.KOHX.FL.Y.0006.120918T0058Z-120918T0600Z/ /WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 758 PM CDT MON SEP 17 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD ADVISORY FOR THE WARTRACE CREEK NEAR WARTRACE * AT 07PM MONDAY THE STAGE WAS 10.0 FEET. * FLOOD STAGE IS 14.0 FEET. * AT 9.0 FEET...WATER BEGINS TO INUNDATE WINETTE AYERS PARK $$
1 follow-up statement
845 WGUS84 KOHX 180452 FLSOHX FLOOD ADVISORY NATIONAL WEATHER SERVICE NASHVILLE TN 1151 PM CDT MON SEP 17 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE WARTRACE CREEK... WARTRACE CREEK NEAR WARTRACE AFFECTING BEDFORD COUNTY . HEAVY RAINFALL DURING MONDAY AFTERNOON AND EVENING CAUSED WARTRACE CREEK TO RISE ABOVE ACTION STAGE. IT IS EXPECTED TO CREST AROUND 10.7 FEET AND FALL BELOW ACTION STAGE BY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC003-181200- /O.CON.KOHX.FL.Y.0006.000000T0000Z-120918T1200Z/ /WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1151 PM CDT MON SEP 17 2012 THE FLOOD ADVISORY CONTINUES FOR THE WARTRACE CREEK NEAR WARTRACE * UNTIL TUESDAY MORNING. * AT 11PM MONDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 14.0 FEET. * AT 9.0 FEET...WATER BEGINS TO INUNDATE WINETTE AYERS PARK $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 17, 6:00 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 17, 6:00 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 600 PM CDT MON SEP 17 2012 .AVIATION 00Z DISCUSSION... SFC LOW TO MOVE NORTHEAST AND ACROSS MIDDLE TN OVERNIGHT. IFR CONDITIONS EXPECTED THROUGH 12Z. RAINFALL INTENSITY LEVELS SHOULD BE ON THE DECREASE AFT 06Z. HOWEVER...CLEARING WILL NOT COMMENCE UNTIL AROUND 18Z OR SO. TSTMS POSSIBLE FOR CSV THROUGH ABOUT 05Z. && .PREV DISCUSSION... /ISSUED 319 PM CDT MON SEP 17 2012/ && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY MORNING FOR TNZ008>011-027>034- 058>066-075-077>080-093>095. && 21
Hazardous weather outlook, Sep 17, 2:20 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CDT MON SEP 17 2012 TNZ008>011-027>034-058>066-075-077>080-093>095-181030- SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-LEWIS-WILLIAMSON-MAURY-MARSHALL- RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN- GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 220 PM CDT MON SEP 17 2012 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE WILL MOVE ACROSS MIDDLE TENNESSEE TODAY INTO TONIGHT...WITH WIDESPREAD RAIN AND ISOLATED TO SCATTERED THUNDERSTORMS SPREADING ACROSS THE AREA AND BECOMING HEAVY AT TIMES. RAINFALL TOTALS ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES ALONG THE I-65 CORRIDOR...UP TO 3 TO 5 INCHES OVER EASTERN MIDDLE TENNESSEE AND THE CUMBERLAND PLATEAU. LOCALLY HIGHER RAINFALL AMOUNTS WILL BE POSSIBLE. ADDITIONALLY...ENOUGH AFTERNOON AND EARLY EVENING INSTABILITY MAY MOVE INTO SOUTHERN MIDDLE TN THIS AFTERNOON AND EVENING. AS A RESULT...THERE IS A SLIGHT POTENTIAL FOR STRONGER TO SEVERE THUNDERSTORMS TO DEVELOP. WITH THE STRONGER STORMS...FLASH FLOODING...WHICH IS FLOODING THAT CAN OCCUR VERY RAPIDLY...WILL BE A POSSIBILITY AS WELL. OTHERWISE...FLOODING OF LOW LYING AREAS AND TYPICALLY FLOOD PRONE AREAS IS LIKELY IN THE WATCH AREA. ALTHOUGH DRY SOIL CONDITIONS AND LOW RIVER LEVELS MAY HELP REDUCE THE THREAT OF WIDESPREAD FLOODING...LOCALIZED FLOODING WILL BE POSSIBLE. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ005>007-022>026-056-057-181030- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-PERRY-HICKMAN- 220 PM CDT MON SEP 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE MOVING ACROSS MIDDLE TENNESSEE WILL BRING WIDESPREAD RAIN AND A FEW THUNDERSTORMS. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 21
In the hours before
Local storm report, Sep 17, 5:03 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT MON SEP 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM WALL CLOUD 12 W MCMINNVILLE 35.69N 85.99W
09/17/2012 WARREN TN TRAINED SPOTTER
WALL CLOUD WITH FUNNEL CLOUD SPOTTED NEAR IVY BLUFF AND
HWY 53 ABOUT 12 MILES WEST OF MCMINNVILLE
&&
EVENT NUMBER OHX1200042
BWLocal storm report, Sep 17, 5:16 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT MON SEP 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLOOD 1 E SHELBYVILLE 35.49N 86.43W
09/17/2012 BEDFORD TN TWITTER
ONE FOOT STANDING WATER ON DAVIS LANE IN SHELBYVILLE
&&
EVENT NUMBER OHX1200043
BWLocal storm report, Sep 17, 5:17 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT MON SEP 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HEAVY RAIN GALLATIN 36.38N 86.45W
09/17/2012 M1.50 INCH SUMNER TN PUBLIC
1.5 INCHES OF RAINFALL IN GALLATIN IN THE PAST 8 HOURS
0351 PM FLOOD 3 N MURFREESBORO 35.90N 86.39W
09/17/2012 RUTHERFORD TN TWITTER
FLOODING ON SEIGELS CAMPUS NEAR SEIGEL ROAD IN
MURFREESBORO
0400 PM HEAVY RAIN 1 ENE GORDONSVILLE 36.19N 85.91W
09/17/2012 M2.00 INCH SMITH TN TWITTER
2.00 INCHES OF RAINFALL IN THE PAST 12 HOURS IN
GORDONSVILLE
0425 PM FLOOD SHELBYVILLE 35.49N 86.45W
09/17/2012 BEDFORD TN EMERGENCY MNGR
ONE FOOT OF STANDING WATER ALONG DAVIS LANE IN
SHELBYVILLE
0445 PM FUNNEL CLOUD 6 NNW MANCHESTER 35.55N 86.12W
09/17/2012 COFFEE TN TRAINED SPOTTER
FUNNEL CLOUD SPOTTED NEAR GOOSE POND ROAD AND FREDONIA
ROAD NORTH OF MANCHESTER
0458 PM WALL CLOUD 12 W MCMINNVILLE 35.69N 85.99W
09/17/2012 WARREN TN TRAINED SPOTTER
WALL CLOUD WITH FUNNEL CLOUD SPOTTED NEAR IVY BLUFF AND
HWY 53 ABOUT 12 MILES WEST OF MCMINNVILLE
0513 PM FLOOD 1 E SHELBYVILLE 35.49N 86.43W
09/17/2012 BEDFORD TN TWITTER
ONE FOOT STANDING WATER ON DAVIS LANE IN SHELBYVILLE
&&
EVENT NUMBER OHX1200037 OHX1200039 OHX1200038 OHX1200040 OHX1200041
OHX1200042 OHX1200043
31Local storm report, Sep 17, 7:08 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
708 PM CDT MON SEP 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM FLOOD LIVINGSTON 36.39N 85.33W
09/17/2012 OVERTON TN 911 CALL CENTER
SEVERAL ROADS AROUND LIVINGSTON HAVE BEEN CLOSED DUE TO
FLOODING
&&
EVENT NUMBER OHX1200044
11Local storm report, Sep 17, 7:23 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
723 PM CDT MON SEP 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM FLASH FLOOD COOKEVILLE 36.16N 85.51W
09/17/2012 PUTNAM TN EMERGENCY MNGR
MUTIPLE VEHICLES STRANDED IN THE COOKEVILLE AREA. WITH
WATER RESCUES ONGOING. MEASURED 3.88 INCHES OF RAINFALL
AT PUTNAM COUNTY EOC.
&&
EVENT NUMBER OHX1200045
11Local storm report, Sep 17, 7:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
732 PM CDT MON SEP 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HEAVY RAIN GALLATIN 36.38N 86.45W
09/17/2012 M1.50 INCH SUMNER TN PUBLIC
1.5 INCHES OF RAINFALL IN GALLATIN IN THE PAST 8 HOURS
0351 PM FLOOD 3 N MURFREESBORO 35.90N 86.39W
09/17/2012 RUTHERFORD TN TWITTER
FLOODING ON SEIGELS CAMPUS NEAR SEIGEL ROAD IN
MURFREESBORO
0400 PM HEAVY RAIN 1 ENE GORDONSVILLE 36.19N 85.91W
09/17/2012 M2.00 INCH SMITH TN TWITTER
2.00 INCHES OF RAINFALL IN THE PAST 12 HOURS IN
GORDONSVILLE
0425 PM FLOOD SHELBYVILLE 35.49N 86.45W
09/17/2012 BEDFORD TN EMERGENCY MNGR
ONE FOOT OF STANDING WATER ALONG DAVIS LANE IN
SHELBYVILLE
0445 PM FUNNEL CLOUD 6 NNW MANCHESTER 35.55N 86.12W
09/17/2012 COFFEE TN TRAINED SPOTTER
FUNNEL CLOUD SPOTTED NEAR GOOSE POND ROAD AND FREDONIA
ROAD NORTH OF MANCHESTER
0458 PM WALL CLOUD 12 W MCMINNVILLE 35.69N 85.99W
09/17/2012 WARREN TN TRAINED SPOTTER
WALL CLOUD WITH FUNNEL CLOUD SPOTTED NEAR IVY BLUFF AND
HWY 53 ABOUT 12 MILES WEST OF MCMINNVILLE
0513 PM FLOOD 1 E SHELBYVILLE 35.49N 86.43W
09/17/2012 BEDFORD TN TWITTER
ONE FOOT STANDING WATER ON DAVIS LANE IN SHELBYVILLE
0654 PM FLOOD LIVINGSTON 36.39N 85.33W
09/17/2012 OVERTON TN 911 CALL CENTER
SEVERAL ROADS AROUND LIVINGSTON HAVE BEEN CLOSED DUE TO
FLOODING
0717 PM FLASH FLOOD COOKEVILLE 36.16N 85.51W
09/17/2012 PUTNAM TN EMERGENCY MNGR
MUTIPLE VEHICLES STRANDED IN THE COOKEVILLE AREA. WITH
WATER RESCUES ONGOING. MEASURED 3.88 INCHES OF RAINFALL
AT PUTNAM COUNTY EOC.
&&
EVENT NUMBER OHX1200037 OHX1200039 OHX1200038 OHX1200040 OHX1200041
OHX1200042 OHX1200043 OHX1200044 OHX1200045
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:12 PM CDT | Flash Flood Warning | OHX | Clay, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more | 6 hr |
| Sep 18, 2:51 AM CDT | Areal Flood Warning | OHX | Bedford, Cannon, Coffee, Grundy, Van Buren, Warren | 4 hr |
Nearby
River Flood Advisories in Tennessee, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.